Justin Delgado is husband to Kacie Doyle-Delgado, diagnosed at age 11. After more than a decade together, he considers himself to be an expert carb counter and Dexcom inserter. He graduated with his Master of Science in Finance from the University of Utah in 2013 and has been working in commercial banking since then. He attended his first Friends for Life conference in 2015 and is looking forward to volunteering with the teens.
May 25, 2003
Question from Stockton, California, USA:
I have had type 1 diabetes for 40 years, have been on an insulin pump for three years, and my last A1c was 6.2%. I work out regularly (weight training and cardiovascular), and I am taking vitamin supplements. I am concerned because my recent microalbumin test was very high. Can taking vitamin supplements affect microalbumin test results?
No. However, the exercise may be a cause for concern. If you have established microalbuminuria, and you are exercising vigorously, you should avoid the exercise prior to testing to avoid false positive results.
The elevated albumin excretion in the urine should be addressed with good glucose control (which you have been doing), drug therapy using an ACE inhibitor, and avoidance of a high protein diet. Make sure the supplements you are taking are not high in protein. Just the use of vitamins is not cause for elevation in the albumin excretion.